Alert archive / North Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 30, NWS Raleigh, NC

July 8, 2013Forsyth County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 8, 2013, 12:05 AM EDT for Forsyth County, North Carolina. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2013, 12:05 AM EDT (04:05 UTC)
Expired
Jul 8, 2013, 5:00 AM EDT
In force
5 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Forsyth County, NC

The radar

The Roanoke radar (KFCX), 100 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 12:35 AM EDTFLASH FLOOD3 Nw Pfafftown, NCMUD SLIDE WASHED OUT THE EMBANKMENT ON BETHANIA ROAD FOR ONE QUARTER MILE NEAR NORTH CAUSEWAY DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1290 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WGUS52 KRAH 080405
FFWRAH
NCC067-080900-
/O.NEW.KRAH.FF.W.0030.130708T0405Z-130708T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1205 AM EDT MON JUL 8 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 500 AM EDT

* AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER FORSYTH
  COUNTY. DOPPLER RADAR ESTIMATED TWO TO THREE INCHES OF RAIN HAS 
  FALLEN OVER CENTRAL AND NORTHWESTERN FORSYTH COUNTY SINCE 900 PM.
  THE HEAVIEST RAIN HAS FALLEN ALONG AND WEST OF A LINE FROM 
  LEWISVILLE...TO PFAFFTOWN...TO STANLEYVILLE. AN ADDITIONAL INCH 
  OR MORE OF RAIN WILL BE POSSIBLE ALONG AND NORTH OF INTERSTATE 40 
  THROUGH 200 AM AS THUNDERSTORMS REDEVELOP ALONG THE INTERSTATE 77 
  CORRIDOR AND TRACK NORTHEAST INTO FORSYTH COUNTY. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE HUNTSVILLE...
  RURAL HALL...PFAFFTOWN...STANLEYVILLE...AND DONNAHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3611 8051 3614 8044 3621 8045 3622 8044
      3624 8046 3626 8045 3626 8003 3607 8004
      3601 8042 3606 8047 3604 8048 3605 8051
      3609 8052

$$

VINCENT
4 follow-up statements
980 
WGUS72 KRAH 080513
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
113 AM EDT MON JUL 8 2013

NCC067-080900-
/O.CON.KRAH.FF.W.0030.000000T0000Z-130708T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
113 AM EDT MON JUL 8 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
FORSYTH COUNTY...

AT 111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SCATTERED SHOWERS OVER FORSYTH COUNTY. DOPPLER RADAR 
ESTIMATED THAT AS MUCH AS THREE TO FOUR INCHES OF RAIN FELL BETWEEN 
900 PM AND MIDNIGHT. ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH OR 
MORE WILL BE POSSIBLE WITH LOCALLY HEAVY SHOWERS THROUGH 300 AM 
THIS MORNING.

LOCATIONS THREATENED BY FLOODING INCLUDE LEWISVILLE...RURAL HALL... 
PFAFFTOWN...AND STANLEYVILLE.  AREA CREEKS AND STREAMS THREATENED 
BY FLOODING INCLUDE MUDDY CREEK...BASHAVIA CREEK...BILL BRANCH... 
AND MILL CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3611 8051 3614 8044 3621 8045 3622 8044
      3624 8046 3626 8045 3626 8003 3607 8004
      3601 8042 3606 8047 3604 8048 3605 8051
      3609 8052

$$

VINCENT
609 
WGUS72 KRAH 080622
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
222 AM EDT MON JUL 8 2013

NCC067-080900-
/O.CON.KRAH.FF.W.0030.000000T0000Z-130708T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
222 AM EDT MON JUL 8 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
NORTHERN FORSYTH COUNTY...

AT 215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SCATTERED SHOWERS OVER FORSYTH COUNTY. DOPPLER RADAR 
ESTIMATED THAT AS MUCH AS THREE TO FOUR INCHES OF RAIN FELL BETWEEN 
900 PM AND MIDNIGHT. ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO 
HALF INCH WILL BE POSSIBLE WITH LOCALLY HEAVY SHOWERS THROUGH 
400 AM THIS MORNING.

LOCATIONS THREATENED BY FLOODING INCLUDE LEWISVILLE...RURAL HALL... 
PFAFFTOWN...STANLEYVILLE...AND BETHANIA. AREA CREEKS AND STREAMS 
THREATENED BY FLOODING INCLUDE MUDDY CREEK...BASHAVIA CREEK... 
BILL BRANCH...AND MILL CREEK. A MUD SLIDE WASHED OUT THE 
EMBANKMENT ON BETHANIA ROAD FOR ROUGHLY ONE QUARTER MILE NEAR 
NORTH CAUSEWAY DRIVE AT AROUND 1230 AM THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
      3622 8044 3624 8046 3626 8045 3626 8003
      3615 8004 3611 8025 3605 8051 3609 8052

$$

VINCENT
205 
WGUS72 KRAH 080817
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
417 AM EDT MON JUL 8 2013

NCC067-080900-
/O.CON.KRAH.FF.W.0030.000000T0000Z-130708T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
417 AM EDT MON JUL 8 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
NORTHERN FORSYTH COUNTY...

AT 415 AM EDT...RECENTLY DEVELOPED THUNDERSTORMS HAVE DROPPED A 
HALF INCH TO AN INCH OF RAIN ACROSS NORTHERN FORSYTH COUNTY SINCE 
330 AM...ON TOP OF THE TWO TO FOUR INCHES THAT FELL BETWEEN 900 PM 
AND MIDNIGHT. AN ADDITIONAL HALF INCH OF RAIN CAN BE EXPECTED WITH 
THESE STORMS THROUGH 445 AM.

LOCATIONS THREATENED BY FLOODING INCLUDE LEWISVILLE...RURAL HALL... 
PFAFFTOWN...STANLEYVILLE...AND BETHANIA. AREA CREEKS AND STREAMS 
THREATENED BY FLOODING INCLUDE MUDDY CREEK...BASHAVIA CREEK... 
BILL BRANCH...AND MILL CREEK. THE FLASH FLOOD WARNING MAY NEED TO 
BE EXTENDED PAST 500 AM GIVEN ADDITIONAL HEAVY RAIN SINCE 330 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
      3622 8044 3624 8046 3626 8045 3626 8003
      3615 8004 3611 8025 3605 8051 3609 8052

$$

VINCENT
078 
WGUS72 KRAH 080909
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
509 AM EDT MON JUL 8 2013

NCC067-080913-
/O.EXP.KRAH.FF.W.0030.000000T0000Z-130708T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
509 AM EDT MON JUL 8 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN FORSYTH COUNTY...

NO REPORTS OF SIGNIFICANT FLOODING HAVE BEEN RECEIVED AS OF 500 AM 
THIS MORNING. AS A RESULT...THE FLASH FLOOD WARNING HAS BEEN ALLOWED 
TO EXPIRE. 

LOCAL AND COUNTY OFFICIALS HAVE REPORTED MINOR FLOODING ALONG 
UNIVERSITY PARKWAY AND BROAD STREET IN RURAL HALL...AND A MUDSLIDE 
ALONG A ONE QUARTER MILE STRETCH OF BETHANIA ROAD NEAR NORTH 
CAUSEWAY DRIVE IN BETHANIA. OTHER LOCATIONS THAT MAY CONTINUE TO 
EXPERIENCE MINOR FLOODING INCLUDE LEWISVILLE...RURAL HALL... 
PFAFFTOWN...AND STANLEYVILLE. AREA CREEKS AND STREAMS THREATENED BY 
FLOODING INCLUDE MUDDY CREEK...BASHAVIA CREEK...BILL BRANCH...AND 
MILL CREEK.

AN URBAN AND SMALL STREAM FLOOD ADVISORY WILL REPLACE THE FLASH 
FLOOD WARNING PREVIOUSLY IN EFFECT FOR NORTHERN FORSYTH COUNTY.

LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
      3622 8044 3624 8046 3626 8045 3626 8003
      3615 8004 3611 8025 3605 8051 3609 8052

$$

VINCENT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 9:35 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 7, 9:35 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
935 PM EDT SUN JUL 7 2013

.SYNOPSIS...
A WEAKENING UPPER LEVEL LOW WILL PROGRESS EAST ACROSS THE MID-
ATLANTIC THROUGH EARLY MONDAY. BROAD CYCLONIC FLOW ALOFT WILL
PREVAIL OVER THE EASTERN UNITED STATES THROUGH MID WEEK...WITH
ANOTHER UNSEASONABLY DEEP UPPER LEVEL TROUGH DIGGING SOUTHEAST INTO
THE EASTERN UNITED STATES BY LATE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 930 PM SUNDAY...

AN AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY AFFECTING THE
WESTERN HALF OF THE FORECAST AREA AND IS EXPECTED TO SLOWLY
PROPAGATE TO THE EAST OVER THE NEXT SEVERAL HOURS. SEVERAL OF THE
STORMS BECAME BETTER ORGANIZED OVER THE LAST COUPLE OF HOURS AS THEY
MOVED INTO A REGION OF BETTER INSTABILITY AND ALSO ACCORDING TO THE
SPC MESO ANALYSIS PAGE...DEEP LAYER SHEAR INCREASED TO 30-35 KNOTS
OVER THE NORTHWESTERN PORTION OF THE FORECAST AREA (WHICH IS DUE TO
THE INCREASING FLOW AHEAD OF THE UPPER TROUGH/LOW THAT IS FINALLY
LIFTING OUT OF THE MIDWEST). IN ADDITION...MODELS SHOW AN UPPER
LEVEL PERTURBATION LIFTING NORTH AND EAST ACROSS THE WESTERN
PORTION OF NC IN THE INCREASED SOUTHWESTERLY FLOW ALOFT. ALL OF THIS
SHOULD SUPPORT PRECIP THROUGH MUCH OF THE OVERNIGHT HOURS...ALTHOUGH
THE COVERAGE AND INTENSITY SHOULD GRADUALLY DECREASE AS NOCTURNAL
STABILIZATION INCREASES. OVERNIGHT LOWS WILL ONCE AGAIN BE NEAR 70
DEGREES...GIVE OR TAKE A DEGREE OR TWO.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
AS OF 240 PM SUNDAY...

AS THE UPPER LEVEL LOW MAKES ITS WAY ACROSS PA AND INTO NEW ENGLAND
MONDAY AND MONDAY NIGHT...THE ASSOCIATED TROUGH WILL MOVE INTO
CENTRAL NC...THUS DAMPENING THE HIGH AND PUSHING THE RIDGE AXIS
SOUTH AND EAST. THE MAIN SHOWER ACTIVITY WILL SHIFT SLOWLY EASTWARD
THROUGH THE DAY AND INTO THE EVENING MONDAY AS ADDITIONAL SHORTWAVE
DISTURBANCES MOVE OVER THE AREA. HIGHEST PRECIP CHANCES COINCIDE
WITH PEAK HEATING...AND WILL DECREASE SUBSTANTIALLY AFTER SUNSET.
HIGH TEMPS WILL BE SIMILAR TO TODAY...MID 80S NW INCREASING TO NEAR
90 IN THE EAST. OVERNIGHT LOWS WILL AGAIN BE SIMILAR TO PREVIOUS
NIGHTS...MAINLY IN THE LOW 70S.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 230 PM SUNDAY...

FOR TUESDAY/TUESDAY NIGHT: VERY WEAK MID LEVEL TROUGH AXIS HOLDS
OVER THE EAST COAST WHILE A SUBTLE SURFACE TROUGH HOLDS OVER THE NC
PIEDMONT. ABOVE-NORMAL DEEP MOISTURE PERSISTS ESPECIALLY SOUTH AND
EAST OF THE TROUGH WITH PW VALUES RANGING FROM 1.7-2.0 INCHES FROM
NW TO SE OVER CENTRAL NC. THE WEAK WIND FIELD (PROJECTED WINDS NO
GREATER THAN 15 KTS BELOW 400 MB) THROUGHOUT THE MOIST COLUMN
COMBINED WITH DAYTIME DESTABILIZATION (MLCAPE PEAKING AT 1200-2000
J/KG) SUGGEST SCATTERED STORMS DEVELOPING IN THE AFTERNOON WITH SLOW
MOVEMENT AND THE POTENTIAL TO DUMP SOME HEAVY RAIN... GIVEN THE
LCL-TO-0C LAYER DEPTH APPROACHING 3.8-4 KM. THE GFS/NAM/ECMWF
GENERALLY FAVOR BETTER COVERAGE OVER THE SOUTHEAST CWA IN
CONJUNCTION WITH THE GREATEST MOISTURE AND INSTABILITY... SO WILL
EDGE POPS HIGHER THERE THAN IN THE REST OF THE CWA. SHOWERS/STORMS
SHOULD FOLLOW A TYPICAL DIURNAL PATTERN OF TAPERING DOWN AFTER
NIGHTFALL... ALTHOUGH WITH ANOMALOUSLY HIGH MOISTURE CONTINUING TO
POOL OVER CENTRAL NC... A FEW MEANDERING SHOWERS AND ISOLATED STORMS
MAY PERSIST OVERNIGHT. HIGHS 86-90. LOWS 70-73.

FOR WEDNESDAY/WEDNESDAY NIGHT: THIS LOOKS TO BE THE TIME FRAME WITH
A RELATIVE MINIMUM IN RAIN CHANCES... BUT CERTAINLY NOT ZERO
CONSIDERING THE STILL-HIGH PW VALUES NEAR 2.0 INCHES. THE WESTERLIES
TAKE A DIP INTO THE GREAT LAKES AS THE TROUGH BEGINS TO DIG TO OUR
NORTHWEST... RESULTING A SLIGHT DOWNSTREAM REBOUNDING IN HEIGHTS
OVER NC. GFS FORECAST SOUNDINGS SHOW A PERIOD OF MID LEVEL DRYING
BETWEEN 800 AND 500 MB MAINLY IN THE EASTERN CWA... WHERE BOTH THE
GFS AND ECMWF SHOW FAIRLY LOW QPF. WILL LEAVE IN CHANCE POPS...
SKEWED HIGHER IN THE TRIAD AND LOWER IN THE SOUTHEAST... FOCUSED ON
THE AFTERNOON/EVENING. HIGHS 87-91 AS THICKNESSES STAY NEAR
CLIMATOLOGY. THE DEEPENING MID LEVEL TROUGH TO OUR WEST RESULTS IN
AN UPTICK IN MID LEVEL WINDS OVER NW NC WEDNESDAY NIGHT... AND WITH
MOISTURE REMAINING HIGH OR EVEN INCREASING A BIT OVER OUR NW CWA
OVERNIGHT... WILL HOLD ONTO CHANCE POPS HERE WITH JUST A SLIGHT
CHANCE ELSEWHERE. LOWS 70-74.

FOR THURSDAY THROUGH SUNDAY: CONFIDENCE IS IMPROVING THAT THIS WILL
BE A FAIRLY WET PERIOD. THE LONGWAVE TROUGH DIGS FURTHER THROUGH THE
EASTERN GREAT LAKES AND OH VALLEY ON THURSDAY AS THE SURFACE COLD
FRONT MOVES IN FROM THE NW... AND THE INCREASING DYNAMICS AND DEEP
MOISTURE FLUX OVER NC WILL BRING INCREASING SHOWER/STORM COVERAGE
FROM NW TO SE AS WE HEAD THROUGH THURSDAY AFTERNOON/NIGHT. THE
MODELS CLOSE OFF A LOW TO OUR NORTHWEST... OVER WV/ERN KY/ERN TN...
ON FRIDAY BEFORE DROPPING IT DOWN TO NRN GA/AL/MS OVER THE WEEKEND.
SUCH A CLOSED LOW THAT FAR SOUTH IS HIGHLY UNUSUAL FOR THIS TIME OF
YEAR (GEFS FORECAST 500 MB HEIGHTS OVER 2 STANDARD DEVIATIONS BELOW
NORMAL OVER THE SOUTHEAST STATES)... SO IT IS SURPRISING HOW GOOD
THE AGREEMENT IS BETWEEN THE OP GFS (12Z/07) AND ECMWF (00Z/07).
WITH THE LOSS OF EASTWARD PUSH... THE SURFACE FRONT IS LIKELY TO
STALL OUT OVER CENTRAL NC... AND WITH A STRENGTHENING AND DEEPENING
SOUTHERLY FLOW ALLOWING 2.0+ INCH PW VALUES TO STREAK OVER CENTRAL
NC FROM THURSDAY NIGHT THROUGH AT LEAST SATURDAY... WITH SOME DRYING
POSSIBLE SUNDAY AS A LARGE AND STRONG MID LEVEL CYCLONE BUILDS FROM
OFF THE CANADIAN MARITIMES SOUTHWESTWARD INTO NC. WILL KEEP HIGH
RAIN CHANCES FOR THURSDAY NIGHT THROUGH SATURDAY... A BIT HIGHER IN
THE AFTERNOON/EVENING BUT NOT YIELDING MUCH AT NIGHT... DROPPING
BACK TOWARD CLIMATOLOGICAL POPS ON SUNDAY. EXPECT QUITE A BIT OF
CLOUDINESS THROUGH THIS PERIOD WITH HUMID CONDITIONS REDUCING THE
DIURNAL TEMP RANGE. LOWS AROUND 70-75 AND HIGHS IN THE LOW-MID 80S.
-GIH

&&

.AVIATION /00Z MONDAY THROUGH THURSDAY/...
AS OF 750 PM SUNDAY...

SCATTERED SHOWERS AND A FEW STORMS OVER THE WESTERN PIEDMONT WILL
SLOWLY TRANSLATE EAST THIS EVENING AS A TROUGH OF LOW PRESSURE MOVES
INTO THE AREA.  THIS WILL BRING A CHANCE OF A BRIEF DOWNPOUR AND
STRONG WIND GUSTS TO KGSO/KINT THROUGH 06Z...AND POSSIBLY AS FAR
EAST AS KRDU THROUGH 09Z.  MEANWHILE...MOISTURE POOLING ALONG THIS
TROUGH WILL LIKELY CAUSE SOME AREAS OF STRATUS TO DEVELOP BY
09Z...THOUGH CONFIDENCE IN WIDESPREAD MVFR/IFR CEILINGS IS LOW.
MOSTLY VFR CONDITIONS SHOULD REDEVELOP BY MID MORNING...AROUND
14Z...AND PERSIST INTO THE AFTERNOON HOURS.  SHOWERS AND STORMS ARE
LIKELY AGAIN MONDAY AFTERNOON...WITH GREATER COVERAGE NEAR
KRDU/KRWI/KFAY.

OUTLOOK...
THE WEATHER PATTERN WILL BE FAIRLY PERSISTENT THROUGH MUCH OF THE
UPCOMING WEEK...WITH A PERIOD OF STRATUS/FOG POSSIBLE EACH MORNING
AND SCATTERED SHOWERS AND STORMS DURING THE AFTERNOON.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...KRR/VINCENT
NEAR TERM...KRR
SHORT TERM...KC
LONG TERM...HARTFIELD
AVIATION...BLS
Hazardous weather outlook, Jul 7, 9:47 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
947 PM EDT SUN JUL 7 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-090200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
947 PM EDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN UNSETTLED WEATHER PATTERN IS EXPECTED THIS WEEK... ESPECIALLY
FOR THURSDAY THROUGH SATURDAY. GIVEN THE RECENT PERIOD OF WET
WEATHER AND ELEVATED RIVER LEVELS... FLOODING WILL BE POSSIBLE.

In the hours before

Special weather statement, Jul 7, 7:46 PM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT SUN JUL 7 2013

NCZ023-024-080045-
ALAMANCE-ORANGE-
746 PM EDT SUN JUL 7 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE AND ALAMANCE
COUNTIES THROUGH 845 PM EDT...

AT 746 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF ALAMANCE...OR ABOUT 9 MILES SOUTHWEST OF GRAHAM...MOVING
NORTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ALAMANCE...
SAXAPAHAW...AND...BURLINGTON...SWEPSONVILLE...AND...GRAHAM...HAW
RIVER...MEBANE...EFLAND.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3625 7922 3614 7899 3584 7948 3590 7955
      3592 7954 3608 7954 3625 7950
TIME...MOT...LOC 2346Z 234DEG 16KT 3596 7947

KRR
Special weather statement, Jul 7, 8:26 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
826 PM EDT SUN JUL 7 2013

NCZ039-074-075-080130-
MONTGOMERY-MOORE-RANDOLPH-
826 PM EDT SUN JUL 7 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...MOORE AND
MONTGOMERY COUNTIES THROUGH 930 PM EDT...

AT 826 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF TROY...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TROY...STAR...AND...
BISCOE...STEEDS.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3540 8009 3563 7977 3530 7949 3523 8003
      3531 8008 3536 8007 3537 8005
TIME...MOT...LOC 0026Z 239DEG 16KT 3534 7997

22
Special weather statement, Jul 7, 8:41 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
841 PM EDT SUN JUL 7 2013

NCZ024-025-080145-
DURHAM-ORANGE-
841 PM EDT SUN JUL 7 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE AND DURHAM COUNTIES
THROUGH 945 PM EDT...

AT 840 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CANE CREEK RESERVOIR...OR ABOUT 8 MILES WEST OF CHAPEL HILL...MOVING
NORTHEAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EFLAND...
HILLSBOROUGH...SCHLEY...DURHAM...GORMAN AND BAHAMA.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3616 7881 3612 7880 3609 7881 3607 7877
      3596 7872 3588 7923 3595 7927 3602 7926
      3624 7910 3624 7897
TIME...MOT...LOC 0040Z 234DEG 27KT 3598 7915

KRR
Special weather statement, Jul 7, 10:02 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1002 PM EDT SUN JUL 7 2013

NCZ008-009-080245-
GRANVILLE-VANCE-
1002 PM EDT SUN JUL 7 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS VANCE AND GRANVILLE
COUNTIES THROUGH 1045 PM EDT...

AT 1002 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OAK HILL...OR ABOUT 7 MILES SOUTHEAST OF VIRGILINA...MOVING EAST AT
20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STOVALL...KERR
LAKE...TUNGSTEN.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3648 7838 3643 7843 3636 7880 3639 7880
      3641 7880 3654 7879 3655 7877 3655 7837
TIME...MOT...LOC 0202Z 250DEG 19KT 3647 7869

22!
Special weather statement, Jul 7, 10:44 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1044 PM EDT SUN JUL 7 2013

NCZ007-023-024-080345-
ALAMANCE-ORANGE-PERSON-
1044 PM EDT SUN JUL 7 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON...ORANGE AND
ALAMANCE COUNTIES THROUGH 1145 PM EDT...

AT 1044 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MEBANE...OR ABOUT 7 MILES EAST OF GRAHAM...MOVING NORTHEAST AT 30
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CARR...BUSHY FORK...
ROXBORO.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3636 7880 3633 7880 3624 7891 3624 7895
      3621 7895 3599 7924 3610 7942 3625 7932
      3625 7916 3654 7914 3655 7913 3655 7907
TIME...MOT...LOC 0244Z 218DEG 26KT 3611 7926

22
Special weather statement, Jul 7, 11:21 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1121 PM EDT SUN JUL 7 2013

NCZ007-008-080415-
GRANVILLE-PERSON-
1121 PM EDT SUN JUL 7 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON AND GRANVILLE
COUNTIES THROUGH 1215 AM EDT...

AT 1121 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUSHY FORK...OR ABOUT 9 MILES EAST OF PROSPECT HILL...MOVING
NORTHEAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROXBORO...SURL...OAK
HILL...AND KERR LAKE.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.

&&

LAT...LON 3655 7845 3654 7845 3652 7847 3652 7849
      3642 7852 3636 7865 3624 7887 3624 7910
      3633 7916 3655 7885
TIME...MOT...LOC 0321Z 232DEG 29KT 3630 7902

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:26 PM EDTSpecial Weather StatementRAHMontgomery64 min
Jul 7, 8:33 PM EDTAreal Flood AdvisoryRAHAnson, Montgomery, Stanly117 min
Jul 7, 8:41 PM EDTSpecial Weather StatementRAHDurham, Orange64 min
Jul 7, 10:02 PM EDTSpecial Weather StatementRAHGranville43 min
Jul 7, 10:44 PM EDTSpecial Weather StatementRAHPerson61 min
Jul 7, 11:09 PM EDTAreal Flood AdvisoryRAHForsyth3 hr
Jul 7, 11:21 PM EDTSpecial Weather StatementRAHPerson54 min
Jul 8, 2:15 AM EDTAreal Flood AdvisoryRAHDurham, Granville, Orange, Person105 min
Jul 8, 2:30 AM EDTSpecial Weather StatementRAHDavidson60 min
Jul 8, 4:27 AM EDTSpecial Weather StatementRAHDurham, Granville, Vance, Warren63 min
Jul 8, 5:02 AM EDTAreal Flood AdvisoryRAHForsyth3 hr
Jul 8, 8:26 AM EDTSpecial Weather StatementRAHFranklin, Nash64 min
Jul 8, 12:44 PM EDTSpecial Weather StatementRAHJohnston61 min
Jul 8, 1:20 PM EDTAreal Flood AdvisoryRAHStanly3 hr
Jul 8, 1:29 PM EDTSpecial Weather StatementRAHMontgomery, Stanly46 min
Jul 8, 2:40 PM EDTSpecial Weather StatementRAHNash65 min
Jul 8, 4:06 PM EDTSpecial Weather StatementRAHHarnett39 min
Jul 8, 4:15 PM EDTSpecial Weather StatementRAHWayne60 min
Jul 8, 4:50 PM EDTSpecial Weather StatementRAHHarnett55 min
Jul 8, 4:53 PM EDTAreal Flood AdvisoryRAHJohnston, Wayne3 hr
Jul 8, 5:07 PM EDTSpecial Weather StatementRAHHoke, Scotland53 min
Jul 8, 5:48 PM EDTSpecial Weather StatementRAHWayne72 min
Jul 8, 5:58 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne47 min
Jul 8, 6:15 PM EDTFlash Flood WarningRAHJohnston, Sampson, Wayne3 hr
Jul 8, 6:22 PM EDTSpecial Weather StatementRAHFranklin53 min
Jul 8, 6:31 PM EDTAreal Flood AdvisoryRAHFranklin, Johnston, Nash, Wake3 hr
Jul 8, 6:49 PM EDTFlash Flood WarningRAHFranklin, Nash, Wake2 hr

Nearby

Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.